Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Have adult ADHD, Straterra and Wellbutrin ineffective. Should I try Vyvanse?

I have been recently diagnosed with adult adhd . I am a 35 year old female. The Dr. has tried Straterra and wellbutrin, neither one helped at all. He doesnt like to write stimulants and he wont even try me on them to see if they would help. My 14 year old daughter sees the same Dr. and he writes her Vyvansse. It works great for her, Just wondering how or what I could do to try what she takes....I need something that is going to work for me. I am so frustrated and I am getting ready to start a new job. I am afraid that my condition is going to affect my ability to do my best. Please help me...I also live in wv.
Asked On : Sat, 1 Sep 2012
Answers:  1 Views:  77
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello beth. Welcome to I understand your difficulty in dealing with your adult ADHD. It is a quandary for family physicians who are weary of stimulants if strattera does not work for the adult. Stimulants do have a high potential for abuse and I understand your concern and your doctor's concern as well.

I would advise that you seek a referral from your physician to another physician who has been trained in treating adult ADHD and this other physician will most likely be a psychiatrist. Psychiatrist tend to have more training in ADHD in general. A psychiatrist can also be a wealth of information on other coping mechanisms for your ADHD as well.

I would never advise taking someone else's medications, as it is dosed for their weight and age. It is also considered a form of child abuse to take your child's medication in some areas of the country.

Be well, Dr. Kimberly
Answered: Mon, 3 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor